Alert archive / Oregon / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Portland, OR

January 21, 2012

NWS Portland, OR issued this winter storm warning at Jan 21, 2012, 7:58 PM PST. It took effect at Jan 22, 2012, 7:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 7:58 PM PST (03:58 UTC)
In effect from
Jan 22, 2012, 7:00 AM PST
Expired
Jan 22, 2012, 11:54 AM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS46 KPQR 220358
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
758 PM PST SAT JAN 21 2012

...ANOTHER ROUND OF SNOW FOR THE GORGE...UPPER HOOD RIVER
VALLEY...AND CASCADES...

SNOW SHOWERS WILL TAPER OFF IN THE CASCADES AND THE GORGE TONIGHT.
ANOTHER PACIFIC STORM SYSTEM WILL MOVE ONSHORE ON SUNDAY. THIS
WILL BRING ANOTHER 6 TO 14 INCHES FOR THE CASCADES...WITH 4 TO 8
INCH ACCUMULATIONS EXPECTED IN THE GORGE AND UPPER HOOD RIVER
VALLEY AS WELL. MODERATING WEST WINDS ARE EXPECTED AFTER MIDNIGHT
SUNDAY NIGHT. AT THIS TIME PRECIPITATION IN THE GORGE LOOKS TO
REMAIN SNOW WITH A VERY LOW CHANCE OF FREEZING RAIN.

ORZ009-014-WAZ023-221430-
/O.UPG.KPQR.WW.Y.0007.120122T1500Z-120123T0600Z/
/O.NEW.KPQR.WS.W.0003.120122T1500Z-120123T0800Z/
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...CORBETT...ODELL...STEVENSON...SKAMANIA
758 PM PST SAT JAN 21 2012

...WINTER WEATHER ADVISORY UPGRADED TO WINTER STORM WARNING...IN
EFFECT FROM 7 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT FOR THE
WESTERN COLUMBIA RIVER GORGE AND UPPER HOOD RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 AM
SUNDAY TO MIDNIGHT PST SUNDAY NIGHT.

* TIMING...SNOW WILL BEGIN SUNDAY MORNING...THEN INCREASE IN THE
  AFTERNOON...TAPERING OFF AFTER MIDNIGHT.

* ACCUMULATION: 4 TO 8 INCHES IN THE GORGE...ESPECIALLY FROM
  CASCADE LOCKS EASTWARD...WITH LIGHTER AMOUNTS WEST OF CASCADE
  LOCKS. 4 TO 8 INCHES IN THE UPPER HOOD RIVER VALLEY... WHICH
  INCLUDES PARKDALE AND ODELL. LITTLE TO NO ICE ACCUMULATION IS
  EXPECTED AT THIS TIME.

* IMPACTS...SNOW WILL MAKE TRAVEL DIFFICULT...INCLUDING ALONG
  HIGHWAY 84...OREGON STATE HIGHWAY 35... AND WASHINGTON STATE
  ROUTE 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ011-013-WAZ019-221430-
/O.CON.KPQR.WW.Y.0007.120122T1500Z-120123T0600Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE...
MOUNT ST. HELENS
758 PM PST SAT JAN 21 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM
PST SUNDAY FOR THE SOUTH WASHINGTON...NORTH OREGON...AND LANE
COUNTY CASCADES...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 7 AM TO
10 PM PST SUNDAY. 

* TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...SO A
  COUPLE OF INCHES ARE POSSIBLE AT TIMES IN HEAVIER SHOWERS
  TONIGHT. MORE ORGANIZED SNOW WILL BEGIN SUNDAY MORNING...AND
  CONTINUE INTO EARLY MONDAY.

* SNOW LEVELS...AROUND 2000 FEET.

* ACCUMULATIONS...A COUPLE OF INCHES THROUGH TONIGHT...THEN
  ANOTHER 6 TO 14 INCHES SUNDAY INTO EARLY MONDAY. HIGHEST TOTALS
  EXPECTED FROM MOUNT JEFFERSON NORTH INTO SOUTH WASHINGTON.

* IMPACTS...SNOW WILL MAKE TRAVEL ACROSS THE CASCADES DIFFICULT 
  THROUGH THE WEEKEND AND INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
310 
WWUS46 KPQR 221140
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
340 AM PST SUN JAN 22 2012

...ANOTHER ROUND OF SNOW COMING FOR THE WESTERN COLUMBIA RIVER
GORGE...HOOD RIVER VALLEY...CASCADES...AND AREA FOOTHILLS...

.ANOTHER PACIFIC STORM SYSTEM WILL MOVE ONSHORE TODAY. THIS WILL
BRING ANOTHER 6 TO 12 INCHES FOR THE CASCADES...WITH 4 TO 8 INCH
ACCUMULATIONS EXPECTED IN THE GORGE AND HOOD RIVER VALLEY AS WELL.
MODERATING WEST WINDS ARE EXPECTED TO DEVELOP THROUGH THE GORGE
TONIGHT. AT THIS TIME PRECIPITATION IN THE GORGE LOOKS TO REMAIN
SNOW WITH A VERY LOW CHANCE OF FREEZING RAIN. ELSEWHERE...SNOW
LEVELS WILL START OFF LOW WITH A FEW INCHES OF SNOW EXPECTED THIS
MORNING IN THE COAST RANGE AND CASCADE FOOTHILLS BEFORE WARMER
AIR CHANGES PRECIPITATION TO RAIN.

ORZ009-014-WAZ023-222015-
/O.CON.KPQR.WS.W.0003.120122T1500Z-120123T0800Z/
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...CORBETT...ODELL...STEVENSON...SKAMANIA
340 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO MIDNIGHT PST TONIGHT FOR THE WESTERN COLUMBIA RIVER GORGE AND
THE HOOD RIVER VALLEY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 7 AM
THIS MORNING TO MIDNIGHT PST TONIGHT. 

* TIMING...SNOW WILL DEVELOP AND INCREASE THIS MORNING...THEN
  CONTINUE THROUGH THIS AFTERNOON BEFORE TAPERING OFF TONIGHT. 

* ACCUMULATION: 4 TO 8 INCHES IN THE GORGE...ESPECIALLY FROM 
  CASCADE LOCKS EASTWARD...WITH LIGHTER AMOUNTS WEST OF 
  CASCADE LOCKS. 4 TO 8 INCHES IN THE UPPER HOOD RIVER 
  VALLEY... WHICH INCLUDES PARKDALE AND ODELL. LITTLE TO NO 
  ICE ACCUMULATION IS EXPECTED AT THIS TIME.

* IMPACTS...SNOW WILL MAKE TRAVEL DIFFICULT...INCLUDING ALONG 
  HIGHWAY 84...OREGON STATE HIGHWAY 35... AND WASHINGTON STATE 
  ROUTE 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ003-010-WAZ020-040-222000-
/O.EXB.KPQR.WW.Y.0007.120122T1400Z-120122T2000Z/
COAST RANGE OF NORTHWEST OREGON-NORTHERN OREGON CASCADE FOOTHILLS-
WILLAPA HILLS-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITY OF...ARIEL
340 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY ABOVE
1500 FEET FOR THE WILLAPA HILLS...NORTHWEST OREGON COAST RANGE...
AND THE CASCADE FOOTHILLS OF SOUTH WASHINGTON AND NORTHERN OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 1500 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL NOON PST TODAY.

* TIMING...SNOW WILL DEVELOP AND INCREASE THIS MORNING...BRINGING
  A FEW INCHES OF ACCUMULATION BEFORE WARMER AIR CHANGES THE
  PRECIPITATION TO RAIN AROUND MIDDAY TODAY.

* SNOW LEVELS...AROUND 1500 FEET THIS MORNING...THEN RISING.

* ACCUMULATIONS...2 TO 6 INCHES...WITH THE GREATEST ACCUMULATIONS
  ABOVE 2000 FEET.

* IMPACTS...PRECIPITATION WILL LIKELY START OFF AS SNOW FOR THE
  COAST RANGE SUMMITS...AS WELL AS SOME OF THE CASCADE FOOTHILL
  TOWNS SUCH AS SANDY AND ZIGZAG. RAIN WILL LIKELY TURN ROADWAYS
  SLUSHY IN THESE AREAS AROUND MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ011-013-WAZ019-222015-
/O.CON.KPQR.WW.Y.0007.120122T1500Z-120123T0600Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE...
MOUNT ST. HELENS
340 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON
CASCADES...NORTH OREGON CASCADES...AND THE CASCADES IN LANE
COUNTY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 7 AM
THIS MORNING TO 10 PM PST THIS EVENING. 

* TIMING...SNOW WILL DEVELOP IN THE CASCADES THIS MORNING...
  BECOMING HEAVIER AS THE MORNING PROGRESSES. SNOW WILL CONTINUE
  THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT.

* SNOW LEVELS...1500 TO 2000 FEET EARLY...RISING TO 2500 TO 3500
  FEET THIS AFTERNOON.

* ACCUMULATIONS...6 TO 12 INCHES.

* IMPACTS...SNOW WILL MAKE TRAVEL ACROSS THE CASCADES DIFFICULT 
  THROUGH THE WEEKEND AND INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WEAGLE
796 
WWUS46 KPQR 221703
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
903 AM PST SUN JAN 22 2012

...ANOTHER ROUND OF SNOW COMING FOR THE WESTERN COLUMBIA RIVER
GORGE...HOOD RIVER VALLEY...CASCADES...AND AREA FOOTHILLS...

.ANOTHER PACIFIC STORM SYSTEM WILL MOVE ONSHORE TODAY. THIS WILL
BRING ANOTHER 6 TO 12 INCHES FOR THE CASCADES...WITH 4 TO 8 INCH
ACCUMULATIONS EXPECTED IN THE GORGE AND HOOD RIVER VALLEY AS
WELL. MODERATING WEST WINDS ARE EXPECTED TO DEVELOP THROUGH THE
GORGE TONIGHT. SNOW LEVELS WILL START OFF LOW WITH A FEW INCHES
OF SNOW EXPECTED THIS MORNING IN THE CASCADE FOOTHILLS BEFORE
WARMER AIR CHANGES PRECIPITATION TO RAIN.

ORZ003-WAZ020-221815-
/O.CAN.KPQR.WW.Y.0007.000000T0000Z-120122T2000Z/
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
903 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IS CANCELLED FOR THE COAST RANGE OF
NORTHWEST OREGON AND WILLAPA HILLS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR SNOW.

SCATTERED SNOW SHOWERS WILL CONTINUE THIS MORNING AT HIGHER
ELEVATIONS WITH 1 TO 2 INCHES TOTAL ACCUMULATION BEFORE THE
SHOWERS TURN TO RAIN.

$$

ORZ009-014-WAZ023-230115-
/O.CON.KPQR.WS.W.0003.000000T0000Z-120123T0800Z/
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...CORBETT...ODELL...STEVENSON...SKAMANIA
903 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT FOR THE WESTERN COLUMBIA RIVER GORGE AND THE UPPER HOOD
RIVER VALLEY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT.

* TIMING...SNOW WILL INCREASE THIS MORNING...THEN CONTINUE
  THROUGH THIS AFTERNOON BEFORE TAPERING OFF TONIGHT.

* ACCUMULATION: 4 TO 8 INCHES IN THE GORGE...ESPECIALLY FROM 
  CASCADE LOCKS EASTWARD...WITH LIGHTER AMOUNTS WEST OF 
  CASCADE LOCKS. 4 TO 8 INCHES IN THE UPPER HOOD RIVER 
  VALLEY... WHICH INCLUDES PARKDALE AND ODELL. LITTLE TO NO 
  ICE ACCUMULATION IS EXPECTED AT THIS TIME.

* IMPACTS...SNOW WILL MAKE TRAVEL DIFFICULT...INCLUDING ALONG 
  HIGHWAY 84...OREGON STATE HIGHWAY 35... AND WASHINGTON STATE 
  ROUTE 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ011-013-WAZ019-230115-
/O.CON.KPQR.WW.Y.0007.000000T0000Z-120123T0600Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE...
MOUNT ST. HELENS
903 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH WASHING AND NORTH OREGON CASCADES AND THE
CASCADES IN LANE COUNTY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING.

* TIMING...SNOW WILL INCREASE IN THE CASCADES THIS MORNING... 
  BECOMING HEAVIER AS THE MORNING PROGRESSES. SNOW WILL CONTINUE 
  THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. 

* SNOW LEVELS...2000 FEET...RISING TO 2500 TO 3500 FEET THIS
  AFTERNOON.

* ACCUMULATIONS...6 TO 12 INCHES.

* IMPACTS...SNOW WILL MAKE TRAVEL ACROSS THE CASCADES DIFFICULT 
  THROUGH THE WEEKEND AND INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ010-WAZ040-222000-
/O.CON.KPQR.WW.Y.0007.000000T0000Z-120122T2000Z/
NORTHERN OREGON CASCADE FOOTHILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITY OF...ARIEL
903 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY
ABOVE 1500 FEET FOR THE SOUTH WASHINGTON AND NORTH OREGON CASCADE
FOOTHILLS...

A WINTER WEATHER ADVISORY ABOVE 1500 FEET FOR SNOW REMAINS IN
EFFECT UNTIL NOON PST TODAY. 

* TIMING...SNOW WILL INCREASE THIS MORNING... BRINGING A FEW
  INCHES OF ACCUMULATION BEFORE WARMER AIR CHANGES THE
  PRECIPITATION TO RAIN AROUND MIDDAY TODAY.

* SNOW LEVELS...AROUND 1500 FEET THIS MORNING...THEN RISING.

* ACCUMULATIONS...2 TO 6 INCHES...WITH THE GREATEST 
  ACCUMULATIONS ABOVE 2000 FEET. 

* IMPACTS...PRECIPITATION WILL LIKELY START OFF AS SNOW FOR THE
  CASCADE FOOTHILL TOWNS SUCH AS SANDY AND ZIGZAG. RAIN WILL
  LIKELY TURN ROADWAYS SLUSHY IN THESE AREAS AROUND MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
384 
WWUS46 KPQR 221954
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1154 AM PST SUN JAN 22 2012

ORZ014-230400-
/O.CAN.KPQR.WS.W.0003.000000T0000Z-120123T0800Z/
/O.EXA.KPQR.WW.Y.0007.000000T0000Z-120123T0600Z/
UPPER HOOD RIVER VALLEY-
INCLUDING THE CITY OF...ODELL
1154 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE UPPER HOOD RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
  TAPERING OFF TONIGHT.

* ACCUMULATION: 2 TO 4 INCHES IN THE UPPER HOOD RIVER VALLEY...
  WHICH INCLUDES PARKDALE AND ODELL. 

* IMPACTS...SNOW WILL MAKE TRAVEL DIFFICULT...INCLUDING ALONG
  HIGHWAY 84...OREGON STATE HIGHWAY 35... AND WASHINGTON STATE
  ROUTE 14.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ORZ009-WAZ023-222100-
/O.CAN.KPQR.WS.W.0003.000000T0000Z-120123T0800Z/
WESTERN COLUMBIA RIVER GORGE-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...CORBETT...STEVENSON...SKAMANIA
1154 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IS CANCELLED FOR THE WESTERN COLUMBIA
RIVER GORGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WINTER
STORM WARNING FOR HEAVY SNOW.

TEMPERATURES HAVE RISEN IN THE GORGE THIS MORNING WITH SNOW
TURNING TO RAIN...OR MIXED RAIN AND SNOW. PRECIPITATION WILL
CONTINUE THIS AFTERNOON...DIMINISHING THIS EVENING.

$$

ORZ010-WAZ040-222100-
/O.CAN.KPQR.WW.Y.0007.000000T0000Z-120122T2000Z/
NORTHERN OREGON CASCADE FOOTHILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITY OF...ARIEL
1154 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IS CANCELLED FOR THE SOUTH WASHINGTON
CASCADE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR SNOW. 

TEMPERATURES HAVE RISEN THIS MORNING WITH SNOW TURNING TO
RAIN...OR MIXED RAIN AND SNOW. PRECIPITATION WILL CONTINUE THIS
AFTERNOON...DIMINISHING THIS EVENING.

$$

ORZ011-013-WAZ019-230400-
/O.CON.KPQR.WW.Y.0007.000000T0000Z-120123T0600Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE...
MOUNT ST. HELENS
1154 AM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH WASHING AND NORTH OREGON CASCADES AND THE
CASCADES IN LANE COUNTY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

* TIMING...SNOW WILL INCREASE IN THE CASCADES THIS AFTERNOON...AND
  WILL CONTINUE THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT.

* SNOW LEVELS...2500 TO 3500 FEET.

* ACCUMULATIONS...6 TO 12 INCHES TOTAL SNOW ACCUMULATION.

* IMPACTS...SNOW WILL MAKE TRAVEL ACROSS THE CASCADES DIFFICULT 
  THROUGH THE WEEKEND AND INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 2:25 PM PST, 5 hours 33 minutes earlier.

Area forecast discussion, Jan 21, 2:25 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
225 PM PST SAT JAN 21 2012

.SYNOPSIS...SHOWERS WILL DIMINISH THIS EVENING AS WEAK HIGH PRESSURE
BRINGS A BRIEF RESPITE FROM THE PRECIPITATION TONIGHT. ANOTHER
FRONTAL SYSTEM WILL SPREAD MORE RAIN ACROSS THE DISTRICT SUNDAY WITH
SNOW IN THE GORGE AND CASCADES. AFTER ANOTHER BREAK MONDAY...ANOTHER
WARM AND VERY MOIST SYSTEM WILL BRING ANOTHER THREAT FOR FLOODING
MIDWEEK.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS PLENTY OF COLD AIR CUMULUS OVER
THE EASTERN PACIFIC...SPREADING INLAND OVER THE PACIFIC NORTHWEST.
DOPPLER RADAR IS STILL SHOWING WIDESPREAD SHOWERS...ESPECIALLY OVER
THE NORTHERN HALF OF THE FORECAST AREA. THE SHOWERS WILL DIMINISH
THIS EVENING...HOWEVER SOME SHOWERS WILL PROBABLY CONTINUE IN THE
CASCADES. NOT EXPECTING A LOT OF SNOW ACCUMULATION IN THE CASCADES
TONIGHT AND WILL CANCEL THE SNOW ADVISORY WITH THE AFTERNOON FORECAST
PACKAGE.

A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WA/OR TONIGHT. THE FLOW
QUICKLY TURNS BACK EASTERLY AHEAD OF THE NEXT LOW AND FRONTAL SYSTEM
SUNDAY MORNING. MOST MODELS BRING OVERRUNNING PCPN BACK ACROSS THE
FORECAST AREA SUNDAY MORNING...WHICH MAY CAUSE SOME MORE SNOW AND/OR
FREEZING RAIN IN THE GORGE. MODELS SUGGEST SNOW IN HOOD RIVER. EXPECT
SNOW LEVELS WILL BE LOW WITH THIS SYSTEM AND PRECIPITATION IN THE
GORGE AND UPPER HOOD RIVER VALLEY SHOULD BE MOSTLY SNOW. WILL ISSUE A
WINTER WEATHER ADVISORY FOR THE CASCADES...GORGE AND UPPER HOOD RIVER
VALLEY BEGINNING EARLY SUNDAY MORNING AND CONTINUING THROUGH LATE
SUNDAY NIGHT. WILL ALSO ISSUE A HIGH WIND WATCH FOR THE COASTAL
HEADLANDS WITH THIS SYSTEM. EXPECT THIS WILL BE A BORDERLINE CASE
SINCE THE WINDS HAVE A STRONG SOUTH TO SOUTHEASTERLY DIRECTION...BUT
MAY SEE A SHORT DURATION HIGH WIND EVENT BEGINNING ON THE CENTRAL
COAST LATE AFTERNOON AND SPREADING NORTH.

MODELS SUGGEST A BREAK IN THE WEATHER MONDAY AS THE NEXT SYSTEM MOVES
ONSHORE WELL TO OUR SOUTH AND INTO CALIFORNIA...GIVING THE RIVERS A
BRIEF RESPITE. ANOTHER FRONTAL SYSTEM IS EXPECTED TUESDAY. MODELS ARE
SHOWING THIS SYSTEM TO BE WARMER THAN THE PREVIOUS SYSTEMS WITH
PLENTY OF PRECIPITATION. LIKENS

.LONG TERM...ZONAL FLOW CONTINUES THROUGH THE EARLY EXTENDED
PERIOD...STARTING LATE TUESDAY. MODELS ARE STILL IN GOOD AGREEMENT
IN MAINTAINING AN ATMOSPHERIC RIVER SCENARIO THAT CONTINUES THROUGH
THURSDAY. SEVERAL DISTURBANCES SWEEP ACROSS THE PACIFIC NORTHWEST...
KEEPING THE AREA WET...BREEZY...WITH RATHER SEASONAL TEMPERATURES.
BY FRIDAY MODELS SUGGEST WEAK RIDGING DEVELOPS OVER THE COASTAL
WATERS...BUT EXPECT A FEW IMPULSES TO RIDE OVER THE RIDGE AND KEEP
THE REMAINDER OF THE WEEKEND RATHER DAMP. 27

&&

.AVIATION...VFR CONDITIONS TONIGHT INTO SUNDAY WITH MOD ONSHORE
FLOW. SCATTERED SHOWERS WILL GRADUALLY DECREASE TONIGHT. WILL HAVE
TO WATCH FOR AREAS OF FOG TONIGHT...ESPECIALLY INLAND. HOWEVER MID
AND HIGH CLOUDS ARRIVING LATE TONIGHT SHOULD LIMIT THE EXTENT OF
THE FOG. RAIN AND INCREASING MVFR ALONG THE COAST AFTER 12Z AS
NEXT FRONT APPROACHES. ROCKEY

KPDX AND APPROACHES...VFR TONIGHT INTO SUNDAY AM. SCATTERED
SHOWERS WILL DECREASE THIS EVENING. MAY SEE SOME BRIEF 3 TO 5 MILE
FOG LATER TONIGHT AS AIR MASS STABILIZES. HOWEVER...INCREASING MID
AND HIGH CLOUDS WILL ALLOW FOR FOG TO NOT BE AS THICK OR
WIDESPREAD. EXPECT VFR EARLY SUN AM WITH LIGHT EAST WINDS.
INCREASING MVFR BY 20Z AS FRONT APPROACHES. ROCKEY.
&&

.MARINE...WINDS HAVE SUBSIDED TO SMALL CRAFT LEVELS...AND WILL
GRADUALLY EASE A BIT MORE OVERNIGHT. HOWEVER...NEXT FRONT WILL
PUSH GALE FORCE WINDS INTO THE WATERS AFTER 5 AM...WITH STORM
FORCE WINDS ARRIVING BETWEEN 7 AM AND 10 AM SUNDAY. STRONGEST
WINDS WILL BE OVER THE OUTER SOUTH WATERS...SPREADING N AND E
THROUGH THE LATE MORNING...WITH STORM WINDS OVER THE N WATERS IN
THE AFTERNOON. FAST MOVING FRONT...SO STORM FORCE WINDS END AROUND
8 TO 9 PM SUNDAY EVENING...THEN TURN WEST AND RELAX.

OTHER ISSUE ARE THE SEAS. CURRENTLY AROUND 17 FT...BUT STILL
BUILDING. WILL SEE SEAS OF 19 TO 20 FT ON THE SURF ZONE BY 5 OR 6
PM THIS EVENING. SINCE THE OUTER BUOYS TOP AT 25 TO 29 FT THIS
AFTERNOON...WILL SEE THE SEAS HOLDING AT 20 TO 22 FT TONIGHT INTO
EARLY SUN AM. AGAIN...SEAS RISE MORE ON SUNDAY AS STRONG SOUTH
WINDS DEVELOP. SEAS BUILDING UP TO 22 TO 28 FT FOR SUNDAY
AFTERNOON AND EVENING...THEN SEAS SUBSIDE.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR
     CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES-UPPER HOOD
     RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.

     HIGH SURF ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR CENTRAL
     OREGON COAST-NORTH OREGON COAST.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
    FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR SOUTH
     WASHINGTON CASCADES-WESTERN COLUMBIA RIVER GORGE.

     HIGH SURF ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR SOUTH
     WASHINGTON COAST.

     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
    FOR SOUTH WASHINGTON COAST.

PZ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEA TONIGHT THROUGH
     SUNDAY FOR ALL COASTAL WATERS.

     STORM WARNING ON ALL COASTAL WATERS FROM 7 AM SUNDAY THROUGH
     SUNDAY EVENING.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS TONIGHT
     THROUGH SUNDAY NIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 21, 5:55 AM PST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
555 AM PST SAT JAN 21 2012

ORZ001>014-WAZ019>023-039-040-221700-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
555 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THOUGH THE HEAVIEST RAIN HAS GENERALLY ENDED...FLOODING WILL
CONTINUE ON SEVERAL AREA RIVERS TODAY. PLEASE SEE PDXFLSPQR FOR
FURTHER DETAILS.

A SIGNIFICANT ICE STORM IS FINALLY COMING TO AN END THIS MORNING
IN THE COLUMBIA RIVER GORGE AND HOOD RIVER VALLEY. HOWEVER...SNOW
LEVELS WILL LOWER IN THE CASCADES TODAY AND A WINTER WEATHER
ADVISORY IS IN EFFECT FOR 6 TO 12 INCHES OF SNOW. PLEASE SEE
PDXWSWPQR FOR FURTHER DETAILS.

HIGH SURF AND MINOR COASTAL FLOODING WILL ALSO BE AN ISSUE TODAY.
SEE PDXCFWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT STORM SYSTEM IS EXPECTED TO BRING WINDY CONDITIONS ALONG
THE COAST SUNDAY AND SUNDAY NIGHT. SNOW IS EXPECTED DOWN TO THE
FOOTHILL ELEVATIONS...POSSIBLY THE PORTIONS OF THE COLUMBIA GORGE
AND HOOD RIVER VALLEY AS WELL.

A SIGNIFICANT WARM RAIN EVENT IS POSSIBLE TUESDAY AND/OR WEDNESDAY
AS ANOTHER LOW PRESSURE SYSTEM PULLS IN DEEP MOISTURE FROM THE
SUBTROPICS. HEAVY RAIN IS POSSIBLE WITH THIS SYSTEM...POTENTIALLY
EXACERBATING FLOODING PROBLEMS ON SOME AREA RIVERS.

THE LONGER TERM FORECAST SHOWS AN ACTIVE WEATHER PATTERN
CONTINUING INTO NEXT WEEKEND...THOUGH SOME BRIEF BREAKS OF A DAY
OR SO ARE POSSIBLE...MOST LIKELY MONDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-221700-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
555 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNING IN EFFECT FOR THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STORM WATCH IN EFFECT FOR THE COASTAL WATERS SUNDAY. AN ACTIVE
PACIFIC STORM TRACK WILL PERSIST THROUGH THE UPCOMING WEEK...
BRINGING TRANSITORY GALE OR STORM FORCE CONDITIONS TO THE COASTAL
WATERS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:59 PM PSTHigh Wind WarningPQR20 hr
Jan 22, 9:06 AM PSTCoastal Flood AdvisoryPQR4 hr
Jan 22, 2:39 PM PSTGale WarningPQR5 hr

Nearby

Winter Storm Warnings in Oregon, 2012Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.